Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 10, 2006, 2:19 PM MDT for Duchesne County, Utah. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2006, 2:19 PM MDT (20:19 UTC)
- Expired
- Jul 10, 2006, 2:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 207 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 102019 SVRSLC UTC013-102045- /O.NEW.KSLC.SV.W.0028.060710T2019Z-060710T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 219 PM MDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 245 PM MDT. * AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF MYTON...OR ABOUT 8 MILES SOUTHEAST OF DUCHESNE...AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MYTON AROUND 240 PM MDT... ROOSEVELT AROUND 245 PM MDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4019 11037 4002 11031 4010 10983 4032 10991 $$ HALL
2 follow-up statements
000 WWUS55 KSLC 102031 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT MON JUL 10 2006 UTC013-102045- /O.CON.KSLC.SV.W.0028.000000T0000Z-060710T2045Z/ DUCHESNE UT- 231 PM MDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR EAST CENTRAL DUCHESNE COUNTY... AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS ABOUT 15 MILES EAST OF DUCHESNE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MYTON BY 240 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4019 11037 4002 11031 4010 10983 4032 10991 $$ HALL
000 WWUS55 KSLC 102045 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 PM MDT MON JUL 10 2006 UTC013-102053- /O.EXP.KSLC.SV.W.0028.000000T0000Z-060710T2045Z/ DUCHESNE UT- 244 PM MDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY EXPIRES AT 245 PM MDT... THE SEVERE THUNDERSTORM OVER DUCHESNE COUNTY HAS WEAKENED AND IS MOVING INTO UINTAH COUNTY. LAT...LON 4019 11037 4002 11031 4010 10983 4032 10991 $$ HALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:20 AM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 10, 9:20 AM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 920 AM MDT MON JUL 10 2006 .SYNOPSIS...WEAK DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE REGION TODAY THROUGH TUESDAY. THE AIRMASS WILL SLOWLY DRY AND WARM UP BY MID WEEK. && .DISCUSSION...LOTS OF ALTOCUMULUS CASTELLANUS AND SOME VIRGA OVER THE FORECAST AREA THIS MORNING. THIS ASSOCIATED WITH WEAK UPPER TROUGH EXTENDING FROM NORTHEAST NEVADA TO SOUTHWEST UTAH. SATELLITE DERIVED PRECIPITABLE WATER DEPICTS MOISTURE STILL OVER UTAH WITH .6 TO .9 INCHES OVER NORTHERN VALLEYS AND UP TO 1.25 IN THE FAR SOUTH. TIMING OF SHORT WAVE TROUGH BRINGS IT TO ABOUT THE SPINE OF UTAH BY MIDDAY. THUS FROM ABOUT I-15 AND EASTWARD AN ACTIVE CONVECTION SHOULD MATERIALIZE. FOR THE MORNING UPDATE WILL CONSIDER ADDING PRECIPITATION TO THE WASATCH FRONT. THE DRY TONGUE THAT WAS OVER NORTHWEST UTAH YESTERDAY HAS FILLED IN WITH VALUES AGAIN DOUBLING AT KSLC DUE TO MID AND UPPER LEVEL MOISTURE. STANSBURY AND OQUIRRH RANGES WILL LIKELY FIRE UP MIDDAY AND WITH FLOW NOW BACKED TO WESTERLY THIS WILL CARRY CELLS IN THE SOUTHERN WASATCH FRONT. MODEL BUFR DATA DEPICTS STABILIZATION ACROSS THE NORTH IN THE WAKE OF THIS WAVE AND FOR KSLC THIS STARTS ABOUT 21 ZULU. HEAVY RAIN THREAT WITH STORMS ACROSS EASTERN AND SOUTHERN UTAH...HOWEVER CLOUD COVER THIS MORNING WILL INITIALLY DELAY STRONG STORMS IN THE SOUTH. MODELS PROG MUCH OF THIS TO ERODE THROUGH MIDDAY. LESS ACTIVITY TODAY OVER FAR NORTHEAST UTAH COMPARED TO YESTERDAY WHERE MANY THUNDERSTORMS OCCURRED. UPPER TROUGH HANGS ACROSS SOUTHERN UTAH THIS EVENING SO CONVECTION LIKELY TO CONTINUE THERE WELL INTO THE EVENING...AND MAY CONTINUE IN A WEAK DEFORMATION ZONE INTO THE NIGHT. IN THE WAKE OF TODAYS UPPER TROUGH THE NAM-WRF DEVELOPS SIGNIFICANT CONVECTION OVER WESTERN IRON AND BEAVER COUNTIES UNDER LIGHT NORTHWEST FLOW...WHICH IS A TYPICAL FAVORED AREA. WATER VAPOR DEPICTS A CIRCULATION LAGGING BACK OVER SOUTHWEST NEVADA THIS MORNING. 06Z RUN OF THE GFS HAS SIMILAR DEPICTION KEEPING MAX CAPE AREA THIS EVENING OF THE SOUTHWEST REGION. THIS POSES HEAVY RAIN CONCERNS IN AN AREA THAT HAS BEEN ACTIVE DURING THE PAST WEEK. 12Z NAM-WRF NOW DEPICTS A CIRCULATION SITTING OVER SOUTHWEST UTAH TONIGHT AND THEN TRACKS INTO ACROSS CENTRAL UTAH ON TUESDAY. THIS KEEPS WESTERLY STEERING FLOW OVER NORTHERN UTAH BUT STILL ALLOWS MOISTURE TO RETURN NORTH ALONG THE WESTERN DESERTS. 06Z GFS HAS A SIMILAR FEATURE FOR CENTRAL UTAH ON TUESDAY WHILE ALSO BRINGING A WEAK VORT MAX INTO NORTHWEST UTAH TUESDAY AFTERNOON. THUS TUESDAY LOOKS JUST AS ACTIVE AS TODAY AND STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINS...ESPECIALLY CENTRAL AND SOUTHERN AS WELL AS EASTERN UTAH. BROAD SOUTHWEST FLOW ON WEDNESDAY WITH DRYING. HOWEVER ENOUGH MOISTURE IN STEEP LAPSE RATES FOR TERRAIN DRIVEN CONVECTION...EVEN IN THE NORTHERN FAVORED MOUNTAINS. MOISTURE APPEARS TO LINGER OVER THE SOUTHERN AREAS ON THURSDAY WITH DRYING OVER THE NORTH. BOUNDARY LAYER WILL DRY WEDNESDAY AND THURSDAY WITH INCREASED SOUTHWEST LOW LEVEL FLOW AND 700 MB TEMPERATURES OF 15 TO 16C WEDNESDAY RISING TO 16-17C THURSDAY IN NORTHERN UTAH. UPPER RIDGE BACKING INTO THE REGION FRIDAY COULD BRING 18C 700 MB TEMPS TO MOST OF UTAH. 594 DM HEIGHTS OVER THE STATE AND WEAK FLOW FOR THE WEEKEND WILL LEAD TO DIURNAL CONVECTION IN STEEP LAPSE RATES AND SUFFICIENT MOISTURE AND HOT AFTERNOON TEMPERATURES. POTENTIAL FOR 100F AT SLC. && .AVIATION...A WEAK UPPER TROUGH WILL GENERATE SOME CLOUDS THIS MORNING. A 10 PERCENT CHANCE OF A THUNDERSTORM BUT SOUTHERN SALT LAKE COUNTY HAS A BETTER CHANCE OF CELLS COMING OFF THE OQUIRRHS AS EARLY AS MIDDAY UNDER WESTERLY FLOW ALOFT. TIMING OF LAKE BREEZE APPEARS TO BE MID AFTERNOON WITH A THERMAL TROUGH EXTENDING FURTHER NORTH INTO THE NORTHWEST DESERTS THIS MORNING. UPPER TROUGH PASSAGE NEAR 19-20Z COULD ALSO SUPPORT A WIND SHIFT AT THAT TIME. && .FIRE WEATHER...MOISTURE REMAINS OVER SOUTHERN AND EASTERN UTAH FOR A CHANCE OF WETTING RAINS THIS AFTERNOON AND EVENING. DRYING TREND WILL DEVELOP WEDNESDAY AND WINDS ARE EXPECTED TO INCREASE OUT OF THE SOUTHWEST. HUMIDITIES WILL BE LOW ENOUGH ACROSS AREAS OF SOUTHWEST UTAH TO APPROACH CRITICAL FIRE WEATHER CONDITIONS BY WEDNESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY FIRE WEATHER...YOUNG
Hazardous weather outlook, Jul 10, 5:00 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT MON JUL 10 2006 UTZ001>021-WYZ021-111200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND THIS EVENING OVER MUCH OF EASTERN AND SOUTHERN UTAH AND UINTA COUNTY WYOMING. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WITH GRADUALLY RISING TEMPERATURES IS EXPECTED THROUGH THURSDAY. LOWER HUMIDITY...INCREASING AFTERNOON WINDS AND ISOLATED DRY LIGHTNING WILL INCREASE THE FIRE RISK...ESPECIALLY WEDNESDAY AND THURSDAY. MOISTURE WILL BEGIN TO RETURN FROM THE SOUTH FRIDAY BUT THE STORMS THAT DEVELOP WILL STILL BE ON THE DRY SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:54 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 36 min |
| Jul 10, 4:31 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 29 min |
| Jul 10, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 30 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.